my husband has severe emphysema and is very concerned about oxygen sats. his are between 94-96% while
sitting and drop to 90 or less when active. he uses oxygen while walking on the treadmill and sleeping. is there a valid reason why it fluctuates and is this normal?
The fall in oxygen saturation with exertion is common in people with severe emphysema. That your husband experiences this fall in saturation supports the use of supplemental oxygen with treadmill and other exercise. The supplemental oxygen enables one to maintain a normal saturation with exertion and the benefit of that is that it enables the person to achieve a higher level of physical conditioning. He should continue to use it for both, exertion and sleep, as many people who desaturate with exertion also desaturate with sleep, despite a normal daytime saturation, at rest.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.